Alert archive / Nevada / Wind Advisories in 2012
Wind Advisory 34, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Oct 15, 2012, 2:50 PM PDT for 5 counties in Nevada. It took effect at Oct 16, 2012, 11:00 AM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2012, 2:50 PM PDT (21:50 UTC)
- In effect from
- Oct 16, 2012, 11:00 AM PDT
- Expired
- Oct 16, 2012, 7:41 PM PDT
- In force
- 9 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Eureka County, NV, Humboldt County, NV, Lander County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 56 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.8 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2928 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
291 WWUS75 KLKN 152150 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 250 PM PDT MON OCT 15 2012 ...VERY WINDY ACROSS NORTHERN NEVADA TUESDAY... .A STRONG COLD FRONT WILL MOVE INTO NORTHERN NEVADA ON TUESDAY BRINGING STRONG WEST WINDS. NVZ030-031-034-036-038-039-161200- /O.NEW.KLKN.WI.Y.0034.121016T1800Z-121017T0300Z/ HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT... PARADISE VALLEY...GOLCONDA SUMMIT...JACKPOT...WILDHORSE... OWYHEE...SECRET PASS...LAMOILLE CANYON...HARRISON PASS... BATTLE MOUNTAIN...EMIGRANT PASS...ELKO...SPRING CREEK...CARLIN... WELLS...PEQUOP SUMMIT 250 PM PDT MON OCT 15 2012 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 11 AM TO 8 PM PDT TUESDAY. * WINDS: WEST 25 TO 35 MPH WITH GUSTS TO 50 MPH. * TIMING: THE STRONGEST WINDS WILL OCCUR DURING THE AFTERNOON. * LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE... WINNEMUCCA...MCDERMITT...PARADISE VALLEY...GOLCONDA SUMMIT... SECRET PASS...LAMOILLE CANYON...HARRISON PASS...BATTLE MOUNTAIN...EMIGRANT PASS...WELLS...PEQUOP SUMMIT...ELKO... SPRING CREEK...CARLIN * IMPACTS: DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH- PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY WHEN DRIVING ALONG NORTH TO SOUTH ROADS...SUCH AS U.S HIGHWAY 93 IN EASTERN ELKO COUNTY AND U.S. HIGHWAY 95 IN HUMBOLDT COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ033-161200- /O.NEW.KLKN.WI.Y.0034.121016T2000Z-121017T0600Z/ SOUTHEASTERN ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS... WEST WENDOVER 250 PM PDT MON OCT 15 2012 ...WIND ADVISORY IN EFFECT FROM 1 PM TO 11 PM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 1 PM TO 11 PM PDT TUESDAY. * WINDS: NORTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH. * TIMING: THE STRONGEST WINDS WILL OCCUR FROM MID-AFTERNOON THROUGH EARLY EVENING. * LOCATIONS INCLUDE: SILVER ZONE PASS...WEST WENDOVER. * IMPACTS: DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH- PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY WHEN DRIVING ALONG AREA HIGHWAYS SUCH AS INTERSTATE 80 OR ALTERNATE U.S. HIGHWAY 93. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
677 WWUS75 KLKN 160900 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 200 AM PDT TUE OCT 16 2012 ...STRONG WINDS ACROSS NORTHERN NEVADA TODAY... .A STRONG COLD FRONT WILL MOVE INTO NORTHERN NEVADA TODAY PRODUCING STRONG WEST WINDS...BECOMING NORTHWEST THIS EVENING. THE STRONGEST WINDS ARE EXPECTED ACROSS ELKO COUNTY. WINDS ARE EXPECTED TO QUICKLY SUBSIDE AFTER SUNSET THIS EVENING. NVZ030-031-034-036-038-039-170000- /O.CON.KLKN.WI.Y.0034.121016T1800Z-121017T0300Z/ HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT... PARADISE VALLEY...GOLCONDA SUMMIT...JACKPOT...WILDHORSE... OWYHEE...SECRET PASS...LAMOILLE CANYON...HARRISON PASS... BATTLE MOUNTAIN...EMIGRANT PASS...ELKO...SPRING CREEK...CARLIN... WELLS...PEQUOP SUMMIT 200 AM PDT TUE OCT 16 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING. * WINDS: WEST WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH. * TIMING: THE STRONGEST WINDS WILL BEGIN DURING THE LATE MORNING HOURS AND CONTINUE THROUGH SUNSET THIS EVENING. * LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE... WINNEMUCCA...MCDERMITT...PARADISE VALLEY...GOLCONDA SUMMIT... SECRET PASS...LAMOILLE CANYON...HARRISON PASS...BATTLE MOUNTAIN...EMIGRANT PASS...WELLS...PEQUOP SUMMIT...ELKO... SPRING CREEK...CARLIN * IMPACTS: DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH- PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY WHEN DRIVING ALONG NORTH TO SOUTH ROADS... SUCH AS U.S HIGHWAY 93 IN EASTERN ELKO COUNTY AND U.S. HIGHWAY 95 IN HUMBOLDT COUNTY. EXPECT THE STRONGEST GUSTS ON SUMMITS AND PASSES THIS AFTERNOON. AREAS OF BLOWING DUST WILL RESULT IN LOCALLY REDUCED VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ033-170000- /O.CON.KLKN.WI.Y.0034.121016T2000Z-121017T0600Z/ SOUTHEASTERN ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS... WEST WENDOVER 200 AM PDT TUE OCT 16 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING. * WINDS: NORTHWEST 25 TO 35 MPH WITH GUSTS TO 55 MPH. * TIMING: THE STRONGEST WINDS WILL OCCUR FROM MID-AFTERNOON THROUGH EARLY EVENING. NORTHWEST WINDS WILL GRADUALLY SUBSIDE LATE THIS EVENING. * LOCATIONS INCLUDE: SILVER ZONE PASS...WEST WENDOVER. * IMPACTS: DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH- PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY WHEN DRIVING ALONG AREA HIGHWAYS SUCH AS INTERSTATE 80 OR ALTERNATE U.S. HIGHWAY 93. AREAS OF BLOWING DUST WILL RESULT IN LOCALLY REDUCED VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TURNER
160 WWUS75 KLKN 162058 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 158 PM PDT TUE OCT 16 2012 ...STRONG WINDS ACROSS NORTHERN NEVADA THROUGH THIS EVENING... .A STRONG COLD FRONT MOVING ACROSS NORTHERN NEVADA TODAY WILL PRODUCE STRONG WEST WINDS...BECOMING NORTHWEST THIS EVENING. THE STRONGEST WINDS ARE EXPECTED ACROSS ELKO COUNTY. WINDS ARE EXPECTED TO QUICKLY SUBSIDE AFTER SUNSET THIS EVENING. NVZ030-031-034-036-038-039-170300- /O.CON.KLKN.WI.Y.0034.000000T0000Z-121017T0300Z/ HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT... PARADISE VALLEY...GOLCONDA SUMMIT...JACKPOT...WILDHORSE... OWYHEE...SECRET PASS...LAMOILLE CANYON...HARRISON PASS... BATTLE MOUNTAIN...EMIGRANT PASS...ELKO...SPRING CREEK...CARLIN... WELLS...PEQUOP SUMMIT 158 PM PDT TUE OCT 16 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * WINDS: WEST WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH. * TIMING: WINDS WILL BEGIN TO SUBSIDE EARLY THIS EVENING. * LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE... WINNEMUCCA...MCDERMITT...PARADISE VALLEY...GOLCONDA SUMMIT... SECRET PASS...LAMOILLE CANYON...HARRISON PASS...BATTLE MOUNTAIN...EMIGRANT PASS...WELLS...PEQUOP SUMMIT...ELKO... SPRING CREEK...CARLIN. * IMPACTS: DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY WHEN DRIVING ALONG NORTH TO SOUTH ROADS... SUCH AS U.S HIGHWAY 93 IN EASTERN ELKO COUNTY AND U.S. HIGHWAY 95 IN HUMBOLDT COUNTY. EXPECT THE STRONGEST GUSTS ON SUMMITS AND PASSES THIS AFTERNOON. AREAS OF BLOWING DUST WILL RESULT IN LOCALLY REDUCED VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ033-170600- /O.CON.KLKN.WI.Y.0034.000000T0000Z-121017T0600Z/ SOUTHEASTERN ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS... WEST WENDOVER 158 PM PDT TUE OCT 16 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * WINDS: NORTHWEST 25 TO 35 MPH WITH GUSTS TO 55 MPH. * TIMING: THE STRONGEST WINDS WILL OCCUR FROM MID-AFTERNOON THROUGH EARLY EVENING. NORTHWEST WINDS WILL GRADUALLY SUBSIDE LATE THIS EVENING. * LOCATIONS INCLUDE: SILVER ZONE PASS...WEST WENDOVER. * IMPACTS: DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY WHEN DRIVING ALONG AREA HIGHWAYS SUCH AS INTERSTATE 80 OR ALTERNATE U.S. HIGHWAY 93. AREAS OF BLOWING DUST WILL RESULT IN LOCALLY REDUCED VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
029 WWUS75 KLKN 170241 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 741 PM PDT TUE OCT 16 2012 NVZ030-031-034-036-038-039-170345- /O.CAN.KLKN.WI.Y.0034.000000T0000Z-121017T0300Z/ HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT... PARADISE VALLEY...GOLCONDA SUMMIT...JACKPOT...WILDHORSE... OWYHEE...SECRET PASS...LAMOILLE CANYON...HARRISON PASS... BATTLE MOUNTAIN...EMIGRANT PASS...ELKO...SPRING CREEK...CARLIN... WELLS...PEQUOP SUMMIT 741 PM PDT TUE OCT 16 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND ADVISORY. THE STRONG WINDS THAT BLEW THROUGH PORTIONS OF NORTHERN NEVADA EARLIER THIS MORNING AND AFTERNOON HAVE DIMINISHED TO BELOW ADVISORY THRESHOLDS. WIND SPEEDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH ARE COMMON ACROSS THE REGION. THESE WINDS WILL CONTINUE TO SUBSIDE INTO THE EVENING HOURS. THEREFORE...THE WIND ADVISORY HAS BEEN CANCELED. $$ NVZ033-170345- /O.CAN.KLKN.WI.Y.0034.000000T0000Z-121017T0600Z/ SOUTHEASTERN ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS... WEST WENDOVER 741 PM PDT TUE OCT 16 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND ADVISORY. THE STRONG WINDS THAT BLEW THROUGH SOUTHEASTERN ELKO COUNTY EARLIER THIS AFTERNOON HAVE DIMINISHED TO BELOW ADVISORY THRESHOLDS. WIND SPEEDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH ARE COMMON ACROSS THE REGION. THESE WINDS WILL CONTINUE TO SUBSIDE INTO THE EVENING HOURS. THEREFORE...THE WIND ADVISORY HAS BEEN CANCELED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Oct 15, 2:00 AM PDT, 12 hours 50 minutes earlier.
Area forecast discussion, Oct 15, 2:00 AM PDT, 12 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 200 AM PDT MON OCT 15 2012 .SYNOPSIS...BREEZY AND WARM ACROSS NEVADA TODAY WITH PLENTY OF HIGH CLOUDS AND AFTERNOON TEMPERATURES WELL ABOVE NORMAL. A STRONG COLD FRONT WILL SPREAD RAIN SHOWERS ACROSS NORTHERN NEVADA ON TUESDAY ALONG WITH STRONG AND GUSTY WEST WINDS. EXPECT NOTICEABLY COOLER AIR BEHIND THE COLD FRONT ON WEDNESDAY. && .SHORT TERM...TODAY AND TUESDAY. CIRRUS CLOUDS OVERSPREADING NEVADA THIS MORNING AHEAD OF WEAK SHORTWAVE THAT WILL SKIRT ACROSS NORTHERN NEVADA TODAY. A MOSTLY CLOUDY SKY AT TIMES...WITH PERHAPS A FEW SPRINKLES ON THE NORTHERN MOUNTAINS...NOTHING MORE THAN THAT. DESPITE THE INCREASE IN CLOUDS...EXPECTING ANOTHER BALMY AFTERNOON FOR MID OCTOBER STANDARDS TODAY...WITH ALL VALLEYS WARMING INTO THE 70S. WARMEST LOCALES WILL FLIRT WITH 80 DEGREES. A WESTERLY BREEZE WILL BE BLOWING THE LEAVES AROUND TODAY AS 700 MB WINDS INCREASE TO NEAR 20 KTS. TUESDAY...INTENSE SHORTWAVE PASSES NORTH OF NEVADA DURING THE DAY WITH ASSOCIATED COLD FRONT ENTERING THE NORTHERN ZONES DURING THE AFTERNOON HOURS. STILL EXPECTING TO HAVE ENOUGH TIME TO ACHIEVE MORE 70S ALONG AND SOUTH OF INTERSTATE 80 ON TUESDAY WHILE NORTHERN ZONES COOL BACK TO THE 60S. DYNAMIC LIFT ALONG THE ADVANCING COLD FRONT WILL SPREAD SCATTERED RAIN SHOWERS ACROSS N/NE NEVADA...WITH AN EMPHASIS ON THE HIGHER TERRAIN OF ELKO COUNTY. SHOWER COVERAGE WAS INCREASED FOR THESE AREAS...BUT STILL EXPECT MOST POPULATED VALLEYS TO REMAIN DRY /OR RECEIVE ONLY SPRINKLES/. PRIMARY IMPACT ON TUESDAY WILL BE THE WIND AS COLD FRONT TIGHTENS PRESSURE GRADIENTS AND 700 MB WINDS INCREASE TO NEAR 40 KTS. WEST WINDS WILL AVERAGE 20-30 MPH WITH GUSTS TO 40 MPH. MUCH HIGHER GUSTS NEAR/OVER 50 MPH WILL OCCUR ON THE HIGHER TERRAIN OF ELKO COUNTY AND EAST OF THE RUBY MTNS/EAST HUMBOLDT RANGE. UNDERCUT THE EXCESSIVE MAV GUIDANCE FOR THE WIND GUIDANCE...BUT NONETHELESS FEEL A WIND ADVISORY WILL BE REQUIRED FOR PORTIONS OF NE NEVADA ON TUESDAY. WILL DEFER TO THE NEXT 2 SHIFTS TO NAIL DOWN THE DETAILS. FOR NOW WILL ISSUE A HAZARDOUS WEATHER OUTLOOK TO ADDRESS THE EXPECTED WIND. TURNER .LONG TERM...TUESDAY NIGHT THROUGH NEXT SUNDAY. THERE HAVE BEEN SOME DISCREPANCIES SHOWING UP IN THE MODELS OVER THE PAST 24 HOURS. THE MODELS ARE IN VERY GOOD AGREEMENT NOW ONLY THROUGH FRIDAY MORNING. TUESDAY NIGHT. THERE COULD BE A SLIGHT CHANCE FOR PRECIPITATION IN THE EVENING. A WEAK SHORTWAVE WILL BE CUTTING THROUGH NORTHEAST NEVADA AND EXITING QUICKLY IN THE EVENING. COLDER AIR WILL BE FUNNELING IN BEHIND THE FEATURE AND A SKIFF OF SNOW IS POSSIBLE AT 5500 FEET ACROSS NORTHEAST ELKO COUNTY BEFORE ITS ALL SAID AND DONE. TEMPERATURES WILL GENERALLY BE IN THE 30S...20S ACROSS NORTHERN ELKO COUNTY. WEDNESDAY THROUGH THURSDAY. HIGH PRESSURE CENTERED OFF THE PACIFIC COAST WILL AMPLIFY AND SPREAD OVER THE WESTERN CONUS. A DRY NORTHERLY FLOW ALOFT OF THE LKN CWFA WILL KEEP OVERNIGHT LOW TEMPERATURES BELOW-NORMAL AND INHIBIT SUBSTANTIAL WARMING WEDNESDAY. AS THE FLOW ALOFT WEAKENS THURSDAY DUE TO THE POSITIVE-TILT RIDGE AXIS ALIGNING THROUGH THE GREAT BASIN...TEMPERATURES WILL REBOUND INTO THE 70S. HIGH TEMPERATURES WILL RANGE FROM THE MID 60S TO THE LOWER 70S...LOWS IN THE MID 20S TO MID 30S. THURSDAY NIGHT THROUGH FRIDAY. CONTINUED DRY...UNSEASONABLE TEMPERATURES WILL RETURN BRIEFLY. THE AXIS OF THE PACIFIC RIDGE WILL MOVE EAST OF THE STATE AS A DE-AMPLIFICATION PROCESS OCCURS. THE FLOW ALOFT WILL SHIFT TO SOUTHERLY AS THE NEXT ALEUTIAN LOW FEATURE BEGINS TO DROP INTO THE PACIFIC NORTHWEST REGION. HIGH TEMPERATURES WILL RANGE FROM THE UPPER 60S TO MID 70S...LOWS IN THE 30S. FRIDAY NIGHT THROUGH SUNDAY. MODEL CONSENSUS GOES AWRY AT THIS POINT. THERE IS NOW A MARKED DIFFERENCE BETWEEN THE GFS AND THE ECMWF...TWO THAT WERE IN MUCH BETTER AGREEMENT 24 HOURS AGO. THE ECMWF SHOWS A LARGE TROUGH CENTERED OVER CANADA WITH A TROUGH AXIS DROPPING THROUGH WESTERN NEVADA AND H5 HEIGHTS DOWN TO 549DM ALONG THE OREGON BORDER AT MON 00Z. THE GFS AT MON 00Z SHOWS 567DM AT H5 AND A NEAR-ZONAL FLOW OVER THE CWFA. BREEZY TO WINDY CONDITIONS LOOK PROMISING IN EITHER SCENARIO AND THERE COULD BE SOME LIGHT SHOWER ACTIVITY ACROSS THE NORTH WHEN THE MODELS RESOLVE THE PATTERN...HOWEVER WILL INCLUDE NO WEATHER FOR THIS PERIOD IN THE MORNING FORECAST. && .AVIATION...VFR CONDITIONS ARE EXPECTED AT KWMC KEKO KELY AND KTPH THROUGH TUESDAY MORNING. CLOUDS WILL PERSIST ACROSS NORTHERN NEVADA. WEST WINDS GUSTING TO 40 MPH ARE EXPECTED TO AFFECT KWMC AND KEKO TUESDAY AFTERNOON. && .FIRE WEATHER...WINDS INCREASE THIS AFTERNOON AND EVENING...FROM THE W/SW AVERAGING 10-20 MPH. CREWS WITH THE HEAD WILDFIRE WILL NEED TO EXERCISE CAUTION...BUT BOTH WIND GUSTS AND MIN RH WILL STAY WELL BELOW CRITICAL THRESHOLDS. TUESDAY...STRONG WEST WINDS EXPECTED WITH A PASSING COLD FRONT. EXPECT THE STRONGEST WINDS ACROSS ELKO COUNTY /FWZ 469 AND 470/ WHERE SOME GUSTS WILL EXCEED 50 MPH ON THE HIGHER TERRAIN. STRONGEST WINDS EXPECTED 11AM - 6PM TUESDAY. WINDS WILL EXACERBATE ANY ONGOING WILDFIRES...BUT MIN RH WILL REMAIN NEAR 25-40%...WELL ABOVE RED FLAG CRITERIA. TURNER && .LKN WATCHES/WARNINGS/ADVISORIES... NONE. && 99/92/92/99
Hazardous weather outlook, Oct 15, 2:48 PM PDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 248 PM PDT MON OCT 15 2012 NVZ030-031-033-034-036-038-039-162200- HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- 248 PM PDT MON OCT 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NEVADA...NORTHEAST NEVADA AND NORTHWEST NEVADA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A STRONG COLD FRONT WILL PRODUCE STRONG AND GUSTY WEST WINDS ACROSS NORTHERN NEVADA FROM LATE TUESDAY MORNING THROUGH TUESDAY EVENING. SUSTAINED WINDS OF 25 TO 35 MPH WITH FREQUENT GUSTS TO 45 MPH ARE EXPECTED. THE STRONGEST WINDS ARE EXPECTED TO OCCUR ACROSS ELKO COUNTY WHERE GUSTS TO 55 MPH ARE EXPECTED ACROSS PASSES AND HIGHER TERRAIN. A WIND ADVISORY HAS BEEN POSTED FROM LATE TUESDAY MORNING THROUGH TUESDAY EVENING. THESE WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. THE COLD FRONT WILL ACCOMPANIED BY SCATTERED RAIN SHOWERS TUESDAY ACROSS THE FAR NORTH...FOLLOWED BY MUCH COOLER TEMPERATURES ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.